MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

ALLERGAN (COSTA RICA) INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SCX-525
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Allergan did not submit this mdr within 30 days of becoming aware.Recent stimulated reporting related to 2011068-7/2/19-001-r has increased complaint and mdr volume.Allergan is implementing a plan to address the increased volumes.A review of the device history record has been completed.No deviations or non-conformances noted.Device evaluation: visual analysis of the returned device identified an opening on posterior, crease fold, and observed split in patch area (ss) which was out of specification per qa199.04.Rev 7.0 characterized as a workmanship.Weight measurement of the device identified device weight was within specification.A microscopic analysis was performed which identified a sharp opening and wear abrasion.Based on the device analysis the final assessment was workmanship due to split in patch area, wrinkles/creases observed but had no relationship with manufacturing, and a sharp opening on radius due to an unidentified (tear) opening.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: rupture.
 
Event or Problem Description
Healthcare professional reported right side "rotated", "visible rippling", and "gel stuck in this odd shape believed to be a fracture".Device has been explanted.
 
Additional Manufacturer Narrative
The review of the documentation associated to the manufacturing process indicates that all devices with work order (b)(4) were released in accordance with allergan medical¿s procedures, and no anomalies were found in the documents or in the personnel training related to the reported event.According to the device analysis performed in the laboratory, it was found a split in patch area (ss) which is considered as workmanship according the qa (b)(4).This finding is not related with the reported event.According to the current risk documents the event of " split in patch " is a known failure mode and control measures are stablished to reduce or prevent the incidence of this event and its effects.During the trend review of all split in patch complaints for gel breast implants for the period of (b)(6) 2018 through (b)(6) 2020, was noted an outlier in (b)(6) 2018 and (b)(6) 2018.The additional analysis performed shows all that results met the acceptance criteria and no issues, deviations or non-conformances were found which could be associated to the split in patch event, so, no additional actions are deemed required at this time.The issue with split in patch will continue to be monitored and corrective action taken in the future if deemed appropriate.
 
Event or Problem Description

Brand Name
INSPIRA SMOOTH COHESIVE SILICONE GEL FILLED BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key10690579
Report Number9617229-2020-08849
Device Sequence Number3907648
Product Code FTR
UDI-Device Identifier10888628030343
UDI-Public10888628030343
Combination Product (Y/N)N
Initial Reporter StateSC
PMA/510(K) Number
P020056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2023
Device Model NumberSCX-525
Device Catalogue NumberSCX-525
Device Lot Number3173114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Initial Date Received by Manufacturer 10/21/2019
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date10/16/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;